Alert archive / New York / High Wind Warnings in 2006
High Wind Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this high wind warning at Feb 16, 2006, 3:05 PM EST for 6 counties in New York. It took effect at Feb 17, 2006, 6:00 AM EST. It was in force for 10 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 3:05 PM EST (20:05 UTC)
- In effect from
- Feb 17, 2006, 6:00 AM EST
- Expired
- Feb 17, 2006, 3:51 PM EST
- In force
- 10 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 7:30 AM EST | NON-TSTM WND GST 65 | Penn Yan, NY | WIDESPREAD TREE DAMAGE THROUGH YATES COUNTY. |
| Feb 17, 7:30 AM EST | NON-TSTM WND GST 65 | Seneca Falls, NY | NUMEROUS TREES DOWN THROUGHOUT THE COUNTY. POLES BROKEN. A TRACTOR TRAILER WAS BLOWN OFF THE ROAD IN SENECA FALLS. |
| Feb 17, 7:45 AM EST | NON-TSTM WND GST 0 | Auburn, NY | TREES AND WIRES DOWN THROUGHOUT CAYUGA COUNTY. |
| Feb 17, 7:45 AM EST | NON-TSTM WND GST 65 | Auburn, NY | TREES AND WIRES DOWN THROUGHOUT CAYUGA COUNTY. |
| Feb 17, 7:50 AM EST | NON-TSTM WND GST 65 | North Syracuse, NY | LOTS OF TREES DOWN THROUGHOUT THE AREA NORTH OF SYRACUSE. SOME ROADS CLOSED. |
| Feb 17, 8:50 AM EST | NON-TSTM WND GST 0 | Oneida, NY | TREES AND WIRES DOWN THROUGHOUT MADISON COUNTY. |
| Feb 17, 8:50 AM EST | NON-TSTM WND GST 65 | Oneida, NY | TREES AND WIRES DOWN THROUGHOUT MADISON COUNTY. |
| Feb 17, 9:00 AM EST | NON-TSTM WND GST 65 | Utica, NY | OVER 200 REPORTS OF TREES AND WIRES DOWN THROUGHOUT THE COUNTY. 3 ROOFS DAMAGED BY FALLING TREES. |
| Feb 17, 10:00 AM EST | NON-TSTM WND DMG | Syracuse, NY | WINDOWS BLOWN OUT OF CHASE BUILDING. NUMEROUS TREES AND POWERLINES DOWN IN THE CITY AND COUNTYWIDE. SCATTERED STRUCTURAL DAMAGE COUNTY WIDE. SEVERAL REPORTS OF DAMAGED ROOFS. THOUSANDS WITHOUT POWER. |
| Feb 17, 10:35 AM EST | NON-TSTM WND DMG | Fair Haven, NY | WIDESPREAD TREES/WIRES DOWN IN FAIR HAVEN, MERIDIAN, AND CATO AMONG OTHERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 162005 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EST THU FEB 16 2006 ...STRONG AND DAMAGING WINDS EXPECTED ON FRIDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO SOUTHERN ONTARIO ON FRIDAY MORNING...DRAGGING A COLD FRONT ACROSS THE REGION. DAMAGING WINDS ARE LIKELY ALONG AND BEHIND THE COLD FRONT, ESPECIALLY OVER THE FINGER LAKES, WESTERN MOHAWK VALLEY AND SOUTHERN TUG HILL PLATEAU IN CENTRAL NEW YORK. NYZ009-015>018-036-037-170415- /O.UPG.KBGM.HW.A.0001.060217T1100Z-060217T2300Z/ /O.NEW.KBGM.HW.W.0001.060217T1100Z-060217T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 305 PM EST THU FEB 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS. THE COLD FRONT WILL MOVE ACROSS THE REGION TOMORROW MORNING. SUSTAINED WEST WINDS OF 35 TO 45 MPH WILL DEVELOP BEHIND THE FRONT...WITH GUSTS UP TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED FROM MID MORNING INTO EARLY AFTERNOON. A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR OCCURRING. EXPECT SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. WINDS OF THIS MAGNITUDE CAN BRING TREES AND POWER LINES...AND ALSO CAUSE STRUCTURAL DAMAGE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES, OR VISIT OUR WEBSITE AT WEATHER.GOV. $$ NYZ022>025-044>046-055>057-062-PAZ038>040-170415- /O.UPG.KBGM.HW.A.0001.060217T1100Z-060217T2300Z/ /O.NEW.KBGM.WI.Y.0003.060217T1100Z-060217T2300Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- 305 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS AFTER MIDNIGHT. THE COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 39 MPH...WITH GUSTS UP TO 57 MPH...WILL DEVELOP ALONG AND BEHIND THE FRONT. THE STRONG WINDS WILL PERSIST INTO FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED, WITH GUSTS UP TO 57 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE IS THE POSSIBILITY THAT THIS WIND ADVISORY MAY BE UPGRADED TO A HIGH WIND WARNING WITH LATER UPDATES. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES, OR VISIT OUR WEBSITE AT WEATHER.GOV. $$ PAZ043-044-047-048-072-170415- /O.NEW.KBGM.WI.Y.0003.060217T1100Z-060217T2300Z/ WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 305 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS AFTER MIDNIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION BY LATE FRIDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 39 MPH...WITH GUSTS UP TO 50 MPH...WILL DEVELOP ALONG AND BEHIND THE FRONT. THE STRONG WINDS WILL PERSIST INTO FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED, WITH GUSTS UP TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING ON FRIDAY. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES, OR VISIT OUR WEBSITE AT WEATHER.GOV. $$
4 follow-up statements
000 WWUS71 KBGM 170312 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1012 PM EST THU FEB 16 2006 ...STRONG AND DAMAGING WINDS EXPECTED ON FRIDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO SOUTHERN ONTARIO ON FRIDAY MORNING...DRAGGING A COLD FRONT ACROSS THE REGION. DAMAGING WINDS ARE LIKELY ALONG AND BEHIND THE COLD FRONT... ESPECIALLY OVER THE FINGER LAKES... WESTERN MOHAWK VALLEY AND SOUTHERN TUG HILL PLATEAU IN CENTRAL NEW YORK. NYZ009-015>018-036-037-171100- /O.CON.KBGM.HW.W.0001.060217T1100Z-060217T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 1012 PM EST THU FEB 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS. THE COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY MORNING. SUSTAINED WEST WINDS OF 35 TO 45 MPH WILL DEVELOP BEHIND THE FRONT...WITH GUSTS UP TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED FROM MID MORNING INTO EARLY AFTERNOON. A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR OCCURRING. EXPECT SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. WINDS OF THIS MAGNITUDE CAN BRING TREES AND POWER LINES...AND ALSO CAUSE STRUCTURAL DAMAGE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES... OR VISIT OUR WEBSITE AT WEATHER.GOV. $$ NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 171100- /O.CON.KBGM.WI.Y.0003.060217T1100Z-060217T2300Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1012 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. SOUTHERLY WINDS WILL BEGIN TO INCREASE TONIGHT IN ADVANCE OF A STRONG COLD FRONT. GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS AFTER MIDNIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION BY LATE FRIDAY MORNING. SUSTAINED WEST WINDS OF 30 TO 39 MPH...WITH GUSTS UP TO 50 MPH...WILL DEVELOP ALONG AND BEHIND THE FRONT. THE STRONG WINDS WILL PERSIST INTO FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED... WITH GUSTS UP TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING ON FRIDAY. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES... OR VISIT OUR WEBSITE AT WEATHER.GOV. $$
000 WWUS71 KBGM 170853 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 353 AM EST FRI FEB 17 2006 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT WILL CROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS MORNING. DAMAGING WINDS ARE LIKELY ALONG AND BEHIND THE COLD FRONT...ESPECIALLY OVER THE FINGER LAKES...WESTERN MOHAWK VALLEY AND SOUTHERN TUG HILL PLATEAU IN CENTRAL NEW YORK. NYZ009-015>018-036-037-171700- /O.CON.KBGM.HW.W.0001.060217T1100Z-060217T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 353 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING...CROSSING THE FINGER LAKES JUST AFTER SUNRISE...AND MOVING THROUGH THE MOHAWK VALLEY AND SOUTHERN PLATEAU DURING MID MORNING. SUSTAINED WEST WINDS OF 30 TO 45 MPH WILL DEVELOP ALONG AND BEHIND THE FRONT...WITH GUSTS UP TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED FROM MID MORNING INTO EARLY AFTERNOON. A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR OCCURRING. EXPECT SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. WINDS OF THIS MAGNITUDE CAN BRING TREES AND POWER LINES...AND ALSO CAUSE STRUCTURAL DAMAGE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES...OR VISIT OUR WEB SITE AT WEATHER.GOV. $$ NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 171700- /O.CON.KBGM.WI.Y.0003.060217T1100Z-060217T2300Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 353 AM EST FRI FEB 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING...MOVING INTO THE CENTRAL SOUTHERN TIER AROUND OR SHORTLY AFTER SUNRISE...AND CROSSING THE WESTERN CATSKILLS AND POCONOS LATE THIS MORNING. SUSTAINED WEST WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 50 MPH...WILL DEVELOP ALONG AND BEHIND THE FRONT...AND PERSIST INTO THE AFTERNOON. THE STRONGEST WINDS CAN BE EXPECTED ON THE HILLTOPS. WINDS TODAY WILL BE STRONG ENOUGH TO BRING DOWN LARGE BRANCHES OFF TREES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE ANY LOOSE OUTDOOR OBJECTS...AND USE CAUTION IF DRIVING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES...OR VISIT OUR WEB SITE AT WEATHER.GOV. $$
000 WWUS71 KBGM 171600 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1100 AM EST FRI FEB 17 2006 NYZ009-015>018-036-037-172300- /O.CON.KBGM.HW.W.0001.000000T0000Z-060217T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 1100 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SUSTAINED WEST WINDS OF 30 TO 40 MPH WILL CONTINUE...WITH GUSTS UP TO 60 MPH...BEFORE DIMINISHING LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED OR OCCURRING. EXPECT SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. WINDS OF THIS MAGNITUDE CAN BRING TREES AND POWER LINES...AND ALSO CAUSE STRUCTURAL DAMAGE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES...OR VISIT OUR WEB SITE AT WEATHER.GO. $$ NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 172300- /O.CON.KBGM.WI.Y.0003.000000T0000Z-060217T2300Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1100 AM EST FRI FEB 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH...WILL CONTINUE THIS AFTERNOON...BEFORE DIMINISHING LATE. WINDS TODAY WILL BE STRONG ENOUGH TO BRING DOWN LARGE BRANCHES OFF TREES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE ANY LOOSE OUTDOOR OBJECTS...AND USE CAUTION IF DRIVING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES...OR VISIT OUR WEB SITE AT WEATHER.GO. $$
000 WWUS71 KBGM 172051 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 351 PM EST FRI FEB 17 2006 NYZ009-015>018-036-037-172200- /O.CAN.KBGM.HW.W.0001.000000T0000Z-060217T2300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 351 PM EST FRI FEB 17 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE HIGH WIND WARNING. WIND GUSTS TO 40 MPH WILL CONTINUE UNTIL EARLY EVENING, BUT THE THREAT FOR DAMAGING WINDS HAS PASSED. $$ NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 172200- /O.CAN.KBGM.WI.Y.0003.000000T0000Z-060217T2300Z/ STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 351 PM EST FRI FEB 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. STRONGEST WINDS HAVE PASSED EAST OF THE REGION. WIND GUSTS OF 30 TO 40 MPH WILL CONTINUE UNTIL EARLY EVENING, BUT THE OVERALL TREND WILL BE FOR DIMINISHING WINDS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this high wind warning went out at Feb 16, 9:50 AM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 16, 9:50 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 950 AM EST THU FEB 16 2006 .SHORT TERM (TODAY - FRIDAY NIGHT)... UPDATE - CRNT FCST IN GOOD SHAPE, BUT WELL HAVE TO WATCH MAX TEMPS, SPCLY ACRS FAR NRN ZONES. AREAS THAT SEE SS TDA WILL GET INTO THE 50S, BUT FURTHER N COOLER AIR HAS INFILTRATED BEHIND A WEAK FNT. SHORT RNG MDLS SUGGEST THE FNT WILL LIFT NWD, BUT TEMPS NRN ZONES (SPCLY NRN ONEIDA) MAY BE SLOW TO RECOVER. WILL CONTINUE TO MONITOR AND ISSUE UPDATE IF NEEDED. AS FOR WINDS, WELL LIKELY ISSUE A HIGH WIND WARNING THIS AFTN FOR YATES THRU ONEIDA COUNTY. WE WILL DECIDE WHAT TO DO WITH THE REST OF THE WATCH ONCE WE INGEST THE 12Z DATA. PREFERENCE AT THIS POINT IS TO GO WITH AN ADVISORY SINCE WIND OCCURENCE LOOKS LIKELY, THEN LET EVNG/MIDSHIFT DECIDE IF IT NEEDS TO BE UPGRADED TO A WARNING. OF COURSE WILL COORDINATE W/OTHER FOS ON THIS. LASTLY, BELIEVE THE MOS DATA FROM THE ETA/GFS DOES NOT CAPTURE THE THERMAL/MSTR AXIS AHEAD OF THE FNT. TDS ALREADY WELL INTO THE 40S ACRS THE OH VLY, WHICH WILL BE ADVECTED INTO THE RGN TNGT. MOS KEEPS VALUES IN THE 30S. AS FOR TEMPS, SOME COOLING ALOFT AND DIURNAL AFFECTS MAY BE INFLUENCING THE MOS TEMPS, WHEREAS RAW TEMP DATA FROM THE ETA/GFS SHOWS A WELL DEFINED THERMAL AND MSTR AXIS ACRS THE BGM FCST AREA AT 12Z. THESE VALUES LOOK MUCH MORE RSNBL TO US. OF COURSE, TIMING ISSUES (FROPA ARND 12Z WRN ZONES) ONLY COMPLICATES THE ISSUE. PREV AFD BLO... WARM FRONT STRETCHES INTO WESTERN NY ATTM WITH RETURNS ON KBGM ALOFT AS NOTHING REPORTED AT OBSERVATION SITES SO FAR. WARM FRONT WILL LIFT NORTH ACROSS AREA THIS MORNING WITH CWA WELL INTO WARM SECTOR THIS AFTERNOON. BEST LIFT CONTINUES WELL WEST AND NORTH OF CWA WHICH IS TYPICAL WITH LOWS DISPLACED THIS FAR WEST TRACKING DUE NORTHEAST. NORTHERN/WESTERN AREAS WILL SEE PLENTY OF MID LEVEL CLOUDS TODAY WITH REST OF CWA PARTLY/MOSTLY SUNNY THIS MORNING WITH INC CLOUDS THIS AFTERNOON. WITH T925 AROUND 7/8C WENT WITH TEMPS GENERALLY IN THE LOW TO MID 50S BUT IF MORE SS IS REALIZED IT WONT BE ENOUGH. TONIGHT...LOW PRESSURE INTENSIFIES FAIRLY RAPIDLY DUE TO DOUBLE JET STRUCTURE. BOTH NAM/GFS A LITTLE FASTER WITH FROPA THAN PREVIOUS RUN. BY 12Z FRIDAY, COLD FRONT WILL LAY ACROSS EASTERN FINGER LAKES REGION/CENTRAL SOUTHERN TIER. RAISED POPS TO CATEGORICAL AFTER MIDNIGHT FOR ALL AREAS BUT FAR SE. OVERNIGHT MINS WERE DIFFICULT, EXPECT TEMPS TO FALL SLIGHTLY DURING THE EVENING HOURS THEN HOLD STEADY OR EVEN RISE SLIGHTLY AS SOUTHERLY FLOW AHEAD OF COLD FRONT INCREASES THEN DROP TOWARD MORNING AS PRECIP STARTS. S/SW WINDS WILL INCREASE AFTER MIDNIGHT BUT LOW LEVEL STABLE LAYER NEAR THE SFC AS DEPICTED ON BUFKIT WILL PREVENT ANY REALLY STRONG WINDS FROM REACHING THE SURFACE. FRIDAY...REISSUED HIGH WIND WATCH AND ALSO INCLUDED ALL OF CENTRAL NEW YORK AND THE NORTHERN TIER OF PENNSYLVANIA. COLD FRONT RACES ACROSS CWA DURING THE MORNING HOURS WITH STRONG CAA. BEHIND FRONT IN WELL MIXED ENVIRONMENT, BUFKIT SHOWS 2-3K FT WINDS AROUND 50 KNOTS. ISALLOBARIC COMPONENT TO THE WIND WILL BE VERY STRONG AS SIX HOUR RISE COUPLET BEHIND SFC LOW AROUND 20 MB ACROSS LAKE ERIE AT 15Z. FOR THESE REASONS CONTINUED AND EXTENDED HIGH WINDS WATCH. BY AFTERNOON POPS WILL DROP INTO CHC CATEGORY AS STRONG SUBSIDENCE BEHIND FRONT COMBINES WITH DECENT DRYING, SKIES SHOULD EVEN BECOME PARTLY SUNNY. BY LATE AFTERNOON FLOW AND INSTABILITY BECOMES FAVORABLE FOR LES ACROSS NRN ZONES, WENT TO LIKELY POPS LATE AFTERNOON HERE. FRIDAY NIGHT...SECONDARY TROF (SPOKE) BOTH AT THE SFC AND ALOFT MOVES THROUGH THE REGION. LOW LEVEL FLOW BACKS INITIALLY THEN VEERS TOWARD MORNING WITH PASSAGE OF TROF. CONTINUED LIKELY POPS NRN ZONES WITH JUST CHC REST OF CWA THEN SPREAD LIKELY POPS INTO CORTLAND/CHENANGO/ OTSEGO COUNTY WELL AFTER MIDNIGHT. MINS WILL BE ON THE COLD SIDE WITH LOWS ACTUALLY BELOW NORMAL. RRM && .EXTENDED (SAT - WEDNESDAY)... BEHIND SHORT-WAVE FLOW GOES BACK TO NW ON SAT ACROSS THE LAKES WITH MORE COLD AIR. HIGH PRESSURE CENTER MOVES ACRS AREA SUN NIGHT INTO MON. A DISTURBANCE TRACKING S OF NY/PA MAY BRING SOME CLOUDS WITH A SLIGHT CHC OF LIGHT SNOW MON AFTR. TUE...FLOW BECOMES SW AHD OF A WEAK COLD FRONT DROPPING SE ACROSS THE GREAT LAKES. TEMPERATURES MODERATE BACK TOWARD NORMAL TUE BUT COLD ENUF FOR SNOW, MAYBE MIXED WITH RAIN NE PA. CHANCE OF SNOW SHOWERS AGAIN ON THE BACKSIDE OF THIS SYSTEM AS THE FLOW TURNS NW. BMW && .AVIATION (16/06Z TO 17/06Z)... VFR WILL PERSIST TODAY...AS CI DECK PERSISTS WITH PATCHY AC DECK MOVING IN AND OUT...FINALLY LOWERING TO 4-5K FT SC DECK LATE IN THE DAY. SOUTH WINDS WILL BEGIN TO INCREASE WITH GUSTS OVER 20KT LATE THIS EVE. -CEMPA && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...HIGH WIND WATCH FRIDAY FOR ALL OF CENTRAL NEW YORK. .PA...HIGH WIND WATCH FRIDAY FOR SUSQUEHANNA/BRADFORD/NORTHERN WAYNE.
Hazardous weather outlook, Feb 16, 3:14 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 314 AM EST THU FEB 16 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040- 170815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE- 314 AM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH HAS BEEN ISSUED FOR FRIDAY. SEE WWUS71 KBGM ALBNPWBGM FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PAZ043-044-047-048-072-170815- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 314 AM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY MAY BE NEEDED ON FRIDAY FOR SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RRM
In the hours before
Special weather statement, Feb 16, 10:01 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1001 AM EST THU FEB 16 2006 PAZ043-044-047-048-072-162200- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-WYOMING- 1001 AM EST THU FEB 16 2006 ...STRONG WINDS LIKELY ON FRIDAY... A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK INTO SOUTHERN ONTARIO ON FRIDAY MORNING, DRAGGING A COLD FRONT ACROSS THE REGION. STRONG WINDS ARE POSSIBLE ALONG AND BEHIND THE COLD FRONT ON FRIDAY. THE COLD FRONT WILL PASS THROUGH THE REGION ON FRIDAY MORNING. WEST WINDS WILL RAPIDLY INCREASE TO 20 TO 30 MPH FRIDAY MORNING...WITH GUSTS UP TO 50 MPH POSSIBLE. THE STRONG WINDS WILL CONTINUE INTO FRIDAY AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND UPDATES, OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MC
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:05 PM EST | Wind Advisory | BGM | Broome, Chemung, Chenango, Cortland, Delaware, Otsego and 5 more | 25 hr |
Nearby
High Wind Warnings in New York, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.